Facebook Pixel
EmpowHER Guest

I REALLY need some advice/information about 2 yr old with RASH, HIGH FEVER, & DIARRHEA!!

By Anonymous September 8, 2011 - 10:58pm
Rate This

PLEASE HELP! My 2 year old daughter is currently under the care of her father due to our joint custody agreement and I don't know what I should do knowing her symptoms and situation (I am over 200 miles away). It started with a rash on her stomach that spread throughout her body. I was informed about her rash 3 days after it was discovered and immediately urged her father to get her checked out by a doctor and he REFUSED. After a week I finally did get someone to take her to the doctor and when I asked the person who took her what it was, they refused to share that information with me and all I know is that she was put on cefdinir. She was taken to the doctor five days ago and her rash is getting better BUT since now she is running a consistent high fever. She is being given baby motrin for this but only after 2 hours of her night time dose, her temp. was 101.5!!! She is also complaining her lower stomach hurts AND has really bad diarrhea!! Again, her father refuses to take her to be seen! I am getting her in a couple days but I can't let this go on any longer without knowing what it is. PLEASE IF ANYONE HAS ANY INFORMATION OR ADVICE, PLEASE HELP!

Add a Comment1 Comments

Hi Anon,

Thank you for your post-- as a parent, I can certainly see why you would be frustrated-- it is your right to know what is going on with your daughter and I'm honestly baffled by a father who refuses to take his daughter in for treatment and diagnosis.

My first thought when I read your subject title was Roseola-- since it's very common in infants and toddlers and both of my kids have had this. However, Roseola presents itself in fever form first and then once it's gone the rash breaks out and there is no antibiotic prescribed for it.

My next guess is that it's either Scarlet Fever or a strain of Strep Throat.

These are treated with an antibiotic and, unfortunately, the side effects of the antibiotic may be causing stomach pain and diarrhea. If the pain and diarrhea are severe and she still has a long ways to go with the medication, it is probably best to call her doctor. If she's almost done with it, she can finish it but I'd give her a probiotic, which can be purchased at a drug store, for her tummy. As a matter of fact, I'd give her the probiotic regardless of whether or not she was almost done.

Is her fever getting better? 101.5 without medication is not ideal but not terrible either. It's probably even best that you don't bombard her little body with Motrin/Tylenol on top of the antibiotic if it isn't necessary. So, if they are limiting this to once a night and it isn't going over 101.5 then she will be okay.

I can only speculate on what it can be, it may be another bacterial infection but seeing as she has been put on antibiotics, then she is getting treatment. Try to be positive. It seems that the bigger issue here is the lack of communication between her father and you.

Wishing you the best,


September 9, 2011 - 8:39am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Scarlet Fever

Get Email Updates

Scarlet Fever Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!